Alert archive / Idaho / River Flood Warnings in 2018

River Flood Warning 8, NWS Pocatello, ID

April 30, 2018Fremont County, Jefferson County, Madison County, Idaho

NWS Pocatello, ID issued this river flood warning at Apr 30, 2018, 1:14 PM MDT for Fremont County, Jefferson County, Madison County, Idaho. It took effect at Apr 30, 2018, 5:32 PM MDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2018, 1:14 PM MDT (19:14 UTC)
In effect from
Apr 30, 2018, 5:32 PM MDT
Expired
May 1, 2018, 10:55 AM MDT
In force
17 hr
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Flood severity
Minor

Counties Fremont County, ID, Jefferson County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 107 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Henrys Fork near Rexburg (REXI1).

Action stage
9 ft
Minor stage
9.5 ft
Moderate stage
11.5 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13056500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

786 
WGUS45 KPIH 301914
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
114 PM MDT Mon Apr 30 2018

...The National Weather Service in Pocatello has issued a
Flood Warning for the following Rivers in Idaho... 

  Henrys Fork near Rexburg AFFECTING Fremont...Jefferson and Madison 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC043-051-065-012314-
/O.NEW.KPIH.FL.W.0008.180430T2332Z-000000T0000Z/
/REXI1.1.ER.180430T2332Z.180510T1200Z.000000T0000Z.NO/
114 PM MDT Mon Apr 30 2018

The National Weather Service in Pocatello has issued a 

* Flood Warning for 
  The Henrys Fork near Rexburg.
* from this afternoon until further notice...Or until the Warning is 
  cancelled.
* At  1:00 PM Monday the stage was 9.5 feet.
* Flood Stage is 9.5 feet.
* Minor Flooding is forecast.
* Forecast...The river will hover around flood stage through
  at least Tuesday. River levels will fluctuate over the
  next several days..
* Impact...At 9.5 feet...(or 7297 cfs) Minor flooding of farmland
  near the river will occur between the confluence of the Snake
  River and upstream to near St. Anthony. Lower Beaver Dick Park is
  under water and some picnic shelters are inaccessible. Portions of
  Warm Slough Access will be under water. 

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Tue    Wed    Thu

Henrys Fork
  Henrys Fork near Rex 9.5   9.5 Mon 01 PM      9.3    9.1    9.1


&&


LAT...LON 4392 11184 4390 11184 4389 11179 4374 11190
      4375 11198 4392 11192       



$$
1 follow-up statement
448 
WGUS45 KPIH 011655
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
1055 AM MDT Tue May 1 2018

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC043-051-065-011725-
/O.CAN.KPIH.FL.W.0008.000000T0000Z-000000T0000Z/
/REXI1.1.ER.180430T2245Z.180511T1200Z.000000T0000Z.NO/
1055 AM MDT Tue May 1 2018

* At 10:31 AM Tuesday the stage was 9.4 feet.
* Flood Stage is 9.5 feet.
* Forecast...The river will continue to fall. Additional rises are 
  possible early next week.
* Impact...At 9.5 feet...(or 7297 cfs) Minor flooding of farmland near
  the river will occur between the confluence of the Snake River and 
  upstream to near St. Anthony. Lower Beaver Dick Park is under water
  and some picnic shelters are inaccessible. Portions of Warm Slough 
  Access will be under water. 

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Wed    Thu    Fri

Henrys Fork
  Henrys Fork near Rex 9.5   9.4 Tue 11 AM      9.0    8.5    8.2


&&


LAT...LON 4392 11184 4390 11184 4389 11179 4374 11190
      4375 11198 4392 11192       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Apr 30, 3:12 AM MDT, 10 hours 2 minutes earlier.

Area forecast discussion, Apr 30, 3:12 AM MDT, 10 hours 2 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
312 AM MDT Mon Apr 30 2018

.SHORT TERM...Today through Tuesday...Low pressure continues to
dominate our weather pattern. Moisture has begun to stream
northward across the Bear Lake area this morning; though the
northern wrap around moisture has only made it as far south as
Salmon. This trough extension from the low appears too elongated
at the moment for that wrap around so we will wait and see if it
actually does make it to our part of Idaho like the models say.
This, has changed our forecast for the Central Mountains. A
lowered QPF/snow forecast is noted, especially for this morning.
We are still showing it reaching the area though, just delayed.

Snow levels are around 6000 ft this morning rising to 7000 ft this
afternoon. Accumulations above 7000 ft widely vary across the
state and may exceed reach a foot at the highest elevations in the
Central Mountains through tomorrow morning. Increasing snow
chances are expected in the Central Mountains throughout the day
today with initially low snow amounts, increasing from 1 to 3
inches this afternoon and 2 to 4 additional inches this evening
with snow decreasing overnight. This morning, snow chances are
rather high for the Bear Lake Region and Eastern Highlands with 1
to 4 inches forecast including along passes. The snow bands are
expected to track northward into the Teton Valley area where snow
lingers through Tuesday. Snow amounts in the Big Hole Mountains
are forecast to reach 10 inches with 2 inches on Pine Creek Pass.
For areas below 6000 ft, anywhere from a trace to 6 inches are
forecast through Tuesday. There may be periods of blowing snow and
reduced visibility as winds this afternoon and evening are
forecast in the 15 to 20 mph range however this should not be much
of a concern.

We will watching for a potential brief break in activity early
Tuesday before a re-enforcing trough from the north brings in
additional precip chances during the remainder of the day. This is
a new development in forecast models and will bear watching. A new
inch or two at higher elevations, especially in the Central
Mountains may be experienced. Eventually, this low gets cut-off to
our southwest while weak high pressure builds over our region
going into the middle part of the week. This will clear up
conditions and allow for increasing temperatures. NP/Hinsberger

.LONG TERM...Wednesday night through next Monday. We appear to be
getting a break in the weather during the latter half of next week
courtesy of upper ridging. The closed low over the Eastern Great
Basin will open up and move northeast, and may trigger some showers
over the Bear Lake area Wednesday night. Dry conditions and warmer
temperatures are in store for us until next weekend. GFS and ECMWF
continue to support increasing chances of showers as early as
Saturday morning with afternoon thunderstorm chances as well.
Hinsberger

&&

.AVIATION...Showers will remain in the forecast as a series of
shortwaves pivot around an upper low over the PAC NW. Shower
activity will be rather disorganized, so timing will be difficult to
nail down. Thunder cannot be ruled out as lapse rates steepen this
afternoon. Most of the activity will taper off after midnight,
though models show signs that showers will remain over KDIJ and KIDA
through the end of the TAF period. Hinsberger

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

River Flood Warnings in Idaho, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.